MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 2.5MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 2.5MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS
Model Number 314.29
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a hardware removal of cannulated screws, the cannulated hexagonal screwdriver handle broke.Fragments were generated but removed easily.Procedure was successfully completed without surgical delay.No patient consequence.Concomitant device reported: cannulated hexagonal screwdriver shaft (part unknown, lot unknown, quantity 1), cannulated screw (part unknown, lot unknown, quantity unknown).This report captures the broken screwdriver.The need for the revision procedure is captured on related complaint (b)(4).This report is for a cannulated hexagonal screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record: device history lot: part # 314.29; synthes lot number: a4fp307; manufacturing site: synthes brandywine; release to warehouse date: 09-dec-1996.No ncr¿s were generated during production.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Device history batch null, device history review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6: investigation summary background: it was reported that on (b)(6) 2019, during a hardware removal of cannulated screws, the cannulated hexagonal screwdriver handle broke.Fragments were generated but removed easily.Procedure was successfully completed without surgical delay.No patient consequence.Concomitant device reported: unknown cannulated hexagonal screwdriver shaft (part # unknown, lot # unknown, quantity # 1), unk - screws: cannulated: trauma (part # unknown, lot # unknown, quantity # unknown).This complaint involves one (1) device.Investigation flow: damage.Visual inspection: visual inspection was performed on received device (part# 314.29, lot#a4fp307 , mfg# 09-dec-1996) was receives at us cq with a crack along the top to middle of the handle.The received condition of the device matches with the complaint condition, thus confirming the complaint.Dimensional inspection: dimensional inspection cannot be performed as the handle is broken.Document specification review: the following document were reviewed (both current and time of manufacturing) cannulated hexagonal screwdriver for 3.5 mm and 4.0 mm cannulated screw: 314_29 rev j and rev n.Mre review: review of the manufacturing record evaluation showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Conclusion: a definitive root cause for the device breakage could not be determine it is possible that the device encountered unintended forces (during usage) that led to observed condition.The overall complaint condition is confirmed.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED 2.5MM HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8874413
Report Number2939274-2019-59584
Device Sequence Number19479740
Product Code HXX
UDI-Device Identifier10886982188762
UDI-Public(01)10886982188762
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.29
Device Catalogue Number314.29
Device Lot NumberA4FP307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1